Minimizing the threat of a positive majority deficit in two-tier voting systems with equipopulous units

Public Choice 132 (1-2):75-94 (2013)
Download Edit this record How to cite View on PhilPapers
The mean majority deficit in a two-tier voting system is a function of the partition of the population. We derive a new square-root rule: For odd-numbered population sizes and equipopulous units the mean majority deficit is maximal when the member size of the units in the partition is close to the square root of the population size. Furthermore, within the partitions into roughly equipopulous units, partitions with small even numbers of units or small even-sized units yield high mean majority deficits. We discuss the implications for the winner-takes-all system in the US Electoral College.
PhilPapers/Archive ID
Revision history
Archival date: 2018-07-13
View upload history
References found in this work BETA

Add more references

Citations of this work BETA

No citations found.

Add more citations

Added to PP index

Total views
43 ( #41,387 of 47,194 )

Recent downloads (6 months)
8 ( #46,303 of 47,194 )

How can I increase my downloads?

Downloads since first upload
This graph includes both downloads from PhilArchive and clicks to external links.